69866members
367165posts
cancel
Showing results for 
Search instead for 
Did you mean: 

shrinkage in untreated breast - anyone else experienced this?

5 REPLIES 5
Community Champion

Re: shrinkage in untreated breast - anyone else experienced this?

No problem Florence.

I agree....I struggle to look at myself.

Leteozole is certainly challenging, but I was told not to stop taking it and if I can't manage anymore, there are other inhibitors to try.

Best wishes

Sue xx

Member

Re: shrinkage in untreated breast - anyone else experienced this?

Hi Sue,

 

Thank you for sharing. Sorry to hear you have this and discomfort too. Yes, it's good to know that letrazole is doing it's job but I just wasn't prepared for it to be at this expense. Particularly this rapid and marked physical change. 

 

I thought I had coped with initial diagnosis, surgery and radiotherapy and I am struggling through some of the other effects of 'total estrogen wipe-out' but I can't seem to adjust to this particular effect. It seems like a nasty twist on top of everything when I am trying hard to get fit and well and to do what I can to counteract other side effects . I do agree that letrazole has also affected my general mood and I have been reluctantly taking anti-depressants for a while but they really aren't helping with the feelings of hating what I see. My oncologist says the breast change is not likely to recover.

 

I have been trying a short course of counselling to see if that puts my head in a better place but I still feel upset about the change and right now I feel that I can't accept this (or accept it being seen) and just want it to look how it was before . 

 

Sorry to sound so negative  - I thought I was coping before letrazole took it's effect physically and on my mood and I just want to feel happy in myself and with myself again . 

 

Thank you for trying to encourage me.

 

Florence x

Community Champion

Re: shrinkage in untreated breast - anyone else experienced this?

Hi Florence

I too have experienced similar in my good breast. After a check up, I was told it was ductal ectasia, and I get discomfort, especially at night. I didn't know that it was down to the letrozole, although I understand pain can be a side effect, so reassuring to know that the medication is doing it's job. Sadly, letrozole can also affect your mood and your interest in the bedroom!

it's still early days for you and you are bound to be feeling fragile. It does slowly improve.

best wishes

sue xx

Member

Re: shrinkage in untreated breast - anyone else experienced this?

Thank you ladybowler,

 

I appreciate you doing so.

 

x

Community Champion

Re: shrinkage in untreated breast - anyone else experienced this?

Florence

 

Hello and welcome to the forum.  It is good news that your oncologist has ruled out anything sinister but obviously this difference has had a real effect on you.

 

I am not able to help but in answering you I am bumping your post up the list and hope that someone will be able to support you who might have had this issue whilst on letrozole.

 

Helena xx

 

Member

shrinkage in untreated breast - anyone else experienced this?

Hello, I am  a new user hoping to find someone else like me,  who has experienced a dramatic change in their normal, untreated breast with letrazole treatment. I have tried to find a thread to this effect but I feel like I am on my own with this problem. Please can anyone help reassure me I am not the only one?

 

I was diagnosed and had a lumpectomy and sentinel lymph node removal in October for breast cancer in my left breast. I was started on 5 years letrazole towards the end of November and had three weeks radiotherapy through December up until Christmas. I had a lot of problems with letrazole to begin with but some of these, like the joint pain and hot flushes, dry mouth etc. have lessened over the 5 months I have been taking it and through changing brands.

 

So, I am getting used to side effects of letrazole and the surgeon did a very neat job on my treated breast (although it is still a bit swollen at the moment) but the thing that has really upset me is that my untreated breast has rapidly shrunk, so that the top half has become concave and flat with loose skin and the remaining volume is hanging sadly at the bottom. There is  also a visible lump now in the middle of the upper part. When lying down my nipple also now sinks down into a definite hollow. This breast also hurts continually most days.  It definitely was not like this before letrazole treatment. I saw my oncologist at my three month check and she immediately requested another mammogram and ultrasound to investigate what was happening on this side. Thankfully nothing was found to suggest any abnormality (cancerous changes) and the lump was determined to be an area of nodality. There was also some ductal ectasia and the oncologist says the hollowness is a sign to her that the letrazole is working well. 

 

I am relieved that the lump is nothing sinister  but I am terribly upset that as an otherwise young-looking 54 year old I feel my breast has rapidly atrophied and deteriorated as if I were elderly and I hate it. When I put on my pre-diagnosis bra the top half of the cup is now empty on that side where previously it was full. I have checked my weight and I weigh exactly the same as pre-diagnosis so it is definitely a real effect of treatment and not a result of general weight loss. I suspect the other breast will appear similarly affected too when the swelling goes down. 

 

I know that letrazole treatment is important to prevent further tumours and I am extremely grateful that my cancer is being dealt with effectively but I am really, really upset about feeling I have been partialy robbed of my good breast as well as having had surgery on the other. I don't know anyone else that this has happened to.  I know that lots of women have had to deal with mastectomy and this may seem insignificant in comparison but I feel very conscious of the way I now look.  I am ashamed to be intimate with my husband and I have lost confidence in myself. The continual dull pain reminds me every day of what is happening t and I feel very low and tearful most days.